Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Chronic epilepsy, taking Zen Retard. Did medication cause low sodium level?

Dear Doctor Iam Raghunandanan and myself is achronic epileptic patient . My doctor very efficiently controlled my disease and for the last 15 yrs. i never had an attack of epilepsy .As per doctors advice I am taking Zen Retard 300 tablets daily for 3 times Iam very much satisfied with this medicatio and Inever had any epileptic problems for the last 123-15 yrs. Recently ihad a problem of low sodium blood level and its consequences like restlesness etc. I waqnt to confirm whether my medication has any effect on blood sodium level ,if so how to overcome such problems. Doctor please advice.
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi Raghu,
Thanks for writing in to Healthcare Magic!
The Zen contains the drug Carbamazepine which has got many side effects like dizziness, drowsiness, ataxia; dry mouth, abdominal pain, nausea, vomiting, anorexia; leucopenia, proteinuria, renal failure, heart failure and the HYPONATREMIA.
Potentially Fatal: Agranulocytosis, aplastic anaemia, hepatic failure, severe exfoliative dermatitis and Stevens-Johnson syndrome. All reactions do not occur in each patients but depends on patient-drug interaction.
I think you had enough treatment duration with seizure free interval and you should taper off the drug in supervision of a good physician. I hope you would maintain without drug now.

If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor